Altmetric

Squeezing of scalar and tensor primordial perturbations generated by modified dispersion relations

File Description SizeFormat 
1711.02973-3.pdfAccepted version112.5 kBAdobe PDFView/Open
Title: Squeezing of scalar and tensor primordial perturbations generated by modified dispersion relations
Authors: Gubitosi, G
Magueijo, J
Item Type: Journal Article
Abstract: In recent work we analyzed the evolution of primordial perturbations satisfying Planck-scale-modified dispersion relations and showed that there is no cosmological “squeezing” in the critical model that produces perturbations with a scale invariant spectrum. Nevertheless, the perturbations reenter the horizon as standing waves with the correct temporal phase because of the late-time decay of the momentum mode. Here we shed light on the absence of primordial squeezing by reexamining the problem in the dual rainbow frame, where c is set to 1, shifting the varying c effects elsewhere. In this frame gravity switches off at sub-Planckian wavelengths, so that the fluctuations behave as if they were in Minkowski spacetime. This is ultimately why they are not squeezed. However, away from the critical model squeezing does occur if the fluctuations spectrum is red, as is the case for scalar perturbations. Should the primordial gravity waves have a blue spectrum, we predict that they might not reenter the horizon as standing waves, because the momentum mode would be enhanced in the primordial phase.
Issue Date: 2-Mar-2018
Date of Acceptance: 1-Mar-2018
URI: http://hdl.handle.net/10044/1/58448
DOI: https://dx.doi.org/10.1103/PhysRevD.97.063502
ISSN: 2470-0010
Publisher: American Physical Society
Journal / Book Title: PHYSICAL REVIEW D
Volume: 97
Issue: 6
Copyright Statement: © 2018 American Physical Society
Sponsor/Funder: Science and Technology Facilities Council (STFC)
John Templeton Foundation
Funder's Grant Number: ST/L00044X/1
ID#47633
Keywords: Science & Technology
Physical Sciences
Astronomy & Astrophysics
Physics, Particles & Fields
Physics
COSMOLOGICAL PERTURBATIONS
Publication Status: Published
Article Number: ARTN 063502
Appears in Collections:Physics
Theoretical Physics
Faculty of Natural Sciences



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

Creative Commonsx